Hail, Genesee
- When
- June 29, 1:36 PM EST
- Where
- Genesee County, Burton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.983, -83.633
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 29, 12:00 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 100 PM EDT WED JUN 29 2005 .AVIATION... VERY UNSTABLE AIRMASS IN PLACE OVER SOUTHERN LOWER MICHIGAN...WITH 100 MB MIXED LAYER CAPE OVER 2000 J/KG. LOW LEVEL CU HAS BEEN ON THE INCREASE...WITH A SHOWER EVEN NOTED OVER SOUTHERN MONROE COUNTY. STILL EXPECTING THUNDERSTORM DEVELOPMENT WITH NO CAP AND WEAK AREAS OF SURFACE CONVERGENCE ACROSS SOUTHERN LOWER MICHIGAN...AS TEMPS CLIMB INTO THE MID TO UPPER 80S. WITH UPPER LEVEL RIDGE BUILDING INTO THE REGION THIS EVENING...WOULD EXPECTED ACTIVITY TO DIE OFF BY LATE EVENING. ATTENTION THEN TURNS TO UPSTREAM ACTIVITY...AS POSSIBLE MCS MAY TRACK INTO SOUTHEAST MICHIGAN BY MORNING. CONFIDENCE IS HIGH THERE WILL BE A ROUND OF THUNDERSTORMS TOMORROW...AS DEEP UPPER LOW HEADS INTO THE WESTERN GREAT LAKES/ONTARIO. TIMING OF STORMS IS PROBLEMATIC. HAVE DECIDED TO THROW T-STORMS IN THE TAFS BY NOON. THE OTHER TAF RESTRICTION TO WORRY ABOUT CONTINUES TO BE THE HAZE. DONT REALLY SEE ANYTHING AROUND TO SCOUR OUT LOW LEVEL MOISTURE...THUS WOULD EXPECT ADDITIONAL HAZE THIS AFTERNOON THROUGH TONIGHT. && .UPDATE...ISSUED AT 1020 AM HUMID AND UNSTABLE AIRMASS REMAINS IN PLACE OVER SOUTHEAST MICHIGAN...AS WEAK SURFACE TROUGH/BOUNDARY RESIDES OVER THE NORTHERN THIRD OF THE CWA. 12Z DTX SOUNDING INDICATING A 500 MB TEMP OF -11 C...WHICH IS RESULTING IN FAIRLY STEEP MID LEVEL LAPSE RATES. UPPER LEVEL RIDGE IS STILL FORECAST TO BUILD INTO THE CENTRAL GREAT LAKES BY EARLY EVENING. HOWEVER...IT WILL PROBABLY BE TOO LATE TO CAP ACTIVITY...AS 12Z GREEN BAY SOUNDING IS INDICATING SIMILAR MID LEVEL TEMPS...WITH A CAP/INVERSION DOWN AROUND 6000 FEET. UNFORTUNATELY...WITH MAXES CLIMBING INTO THE UPPER 80S (SOUTHERN HALF OF CWA)...SURFACE BASED CAPES WILL BUILD TO AROUND 3000 J/KG. THAT AMOUNT OF CAPE CONTINUES TO SUPPORT PULSE SEVERE. THE ONE SAVING GRACE MAY BE IF STORMS DEVELOP BY EARLY AFTERNOON...LIMITING THE INSTABILITY JUST ENOUGH. WILL BE SENDING UPDATED ZONES...MAINLY TO DROP MORNING WORDING. WILL CONTINUE WITH SCATTERED WORDING FOR THE AFTERNOON. WITH THE NORTHEAST FLOW OFF OF LAKE HURON...WILL KEEP THE NORTHERN THUMB REGION DRY. WILL CONTINUE TO MONITOR CURRENT TRENDS/LAPS DATA BEFORE DECIDING TO MENTION ISOLATED SEVERE IN HWO. && .SHORT TERM...WEDNESDAY AND WEDNESDAY NIGHT...ISSUED AT 335 AM WEAK COLD FRONT MOVING VERY SLOWLY THROUGH THE EXTREME NORTHERN PORTION OF THE CWA...AND WILL CONTINUE TO STRUGGLE TO GET MUCH FURTHER SOUTH. FRONT PARALLEL TO MID LEVEL FLOW AND SHORT WAVE RIDGE TO MOVE INTO THE CWA THIS AFTERNOON. CONVECTIVE INIT AND RUC13 BOTH SHOWING FRONT STALLING OUT SOMEWHERE BETWEEN PTK AND DTW...WHICH MAY BE A LITTLE TO FAR SOUTH. SHOULD SEE SOME SUN AFTER 15Z AS CONVECTIVE DEBRIS MOVES EAST OF THE CWA...AND ONCE GOOD SURFACE HEATING TAKES PLACE ANTICIPATE LITTLE FRONTAL PROGRESSION. ANTICIPATE FRONT TO STALL OUT NEAR A PHN/PTK LINE. CONVECTION THAT FIRES THIS AFTERNOON SHOULD FOCUS ALONG AND AHEAD OF THIS FRONT WITH MODELS SHOWING WEAK LOW LEVEL CONVERGENCE THROUGH THE AFTERNOON IN VICINITY OF FRONT. WILL ALSO CONTINUE WITH CHC POPS EARLY THIS MORNING AS WEAK UPPER WAVES MOVES ACROSS THE CWA...DEBRIS ASSOCIATED WITH THIS WAVE AND CONVECTION SHOULD CLEAR THE CWA AROUND 15Z. NAM/GFS IN REASONABLE AGREEMENT OVER THE GREAT LAKES REGION THROUGH THE SHORT TERM PERIOD. SHORT WAVE RIDGE TO MOVE ACROSS THE CWA THIS AFTERNOON WITH 500 MB TEMPS WARMING TO AROUND -8C AND MID LEVEL MOISTURE DIMINISHING AS WELL. WATER VAPOR LOOP SUPPORTS MODEL SOLUTION...ESPECIALLY ACROSS THE SOUTH HALF OF THE CWA. AS A RESULT ANTICIPATE INSTABILITY TO BE A LITTLE LESS THAN TUESDAY AFTERNOON AND PWAT DROPPING OFF AS WELL. PRECIPITATION LOADING WILL SOMEWHAT DIMINISHED THIS AFTERNOON AS A RESULT AND UPPER WIND FIELD REMAINS WEAK...SO DO NOT ANTICIPATE ANY SEVERE CONVECTION THIS AFTERNOON OR EVENING. WILL CONTINUE WITH SCATTERED POPS FOR WEDNESDAY NIGHT AS 850 MB THERMAL RIDGE PARKS OVER THE CWA AND BUBBLE OF HIGHER 850 MB THETA-E AIR ADVECTS INTO THE REGION AS WELL. BIG QUESTION IS WHERE MCS WILL SET UP TONIGHT AS THICKNESS DIFLUENCE INCREASES OVER THE LOWER GREAT LAKES REGION OVERNIGHT. CONVINIT AND NAM SUGGEST MCS TO FIRE OVER THE WESTERN OHIO VALLEY AND PROPAGATE SOUTHEAST...REMAINING WELL SOUTHWEST OF THE CWA. THIS LOOKS REASONABLE AS MODELS ARE NOW A LITTLE SLOWER IN BRINGING LOW LEVEL JET EAST...WITH BEST INFLOW REMAINING OVER THE OHIO VALLEY AND WESTERN GREAT LAKES OVERNIGHT. MAV MOS TEMPS LOOK GOOD...HIGH TEMPS TODAY SHOULD BE CLOSE TO TUESDAYS HIGH WITH LITTLE CHANCE IN 850 MB TEMPS AND SOME AFTERNOON SUN. WILL CONTINUE TO LEAVE TIP OF THE THUMB DRY THIS AFTERNOON AND EVENING WITH NORTHEAST LOW LEVEL FLOW LIMITING INSTABILITY THERE. && .LONG TERM... THURSDAY THROUGH TUESDAY...ISSUED AT 335 AM ...POTENTIAL SEVERE WEATHER OUTBREAK ON THURSDAY... UPSTREAM ACTIVITY WILL BE CLOSELY MONITORED AS THIS WILL DICTATE THE WEATHER SCENARIO DURING THE DAY THURSDAY. BASED ON DISCUSSIONS IN-HOUSE AND WITH SPC...EXPECT A DERECHO TO DEVELOP UPSTREAM ACROSS THE SWODY1 MODERATE RISK AREA AND 00Z MODEL SUITES ALL SUGGEST THICKNESS DIFLUENCE SHOULD TAKE THIS SYSTEM JUST SOUTH OF THE REGION TOWARD MORNING...AS MAIN UPPER SUPPORT LIFTS INTO ONTARIO. THIS SHOULD LEAVE MOST OF THE AREA WITH AT LEAST PARTIAL SUNSHINE WITH ATTENDING COLD FRONT FROM FAIRLY DEEP SURFACE LOW (990MB) REMAINING UPSTREAM. THEREFORE THE WARM SECTOR (INTO LOWER MICHIGAN) SHOULD HEAT UP WITH SURFACE DEWPOINTS CLIMBING TO AROUND 70F IN ADVANCE OF THIS STRONG COLD FRONT FOR THIS TIME OF YEAR. VERY CONCERNED WITH THE AMOUNT OF SHEAR SEEN IN THE SOUNDINGS WITH 0-6KM SHEAR CLIMBING TOWARD 40KTS AS 60KT 500MB JET NOSING INTO THE BACKSIDE OF THIS SYSTEM. EHI VALUES CLIMB TO BETWEEN 2-4 WITH 0-3KM HELICITIES BETWEEN 100-200 M2/S2. FORECAST SBCAPES TO BETWEEN 3000-4000 J/KG WITH THE RUC13 EVEN HIGHER ALL SUGGEST THE INITIAL CONVECTIVE DEVELOPMENT WILL BE SUPERCELLAR AND QUICKLY EVOLVE INTO A SQUALL LINE. TIMING OF THIS FROPA HAS SLOWED DOWN, YET, COMING INTO AGREEMENT THAT THIS WILL OCCUR LATE IN THE AFTERNOON AS RRQ OF 300MB JET IS EXPECTED TO BECOME FAVORABLE FOR ADDITIONAL SYNOPTIC LIFT. LCL HEIGHTS ARE EXPECTED TO CLIMB DURING THE AFTERNOON BUT DEPENDING ON INITIATION TIME...AND WITH THE EXPECTED PARAMETERS MENTIONED ABOVE...TORNADOES WILL BE POSSIBLE THEN TRANSITION INTO STRAIGHT LINE WINDS. AGAIN...THIS IS ALL DEPENDANT ON THE DEVELOPMENT AND TRACK OF UPSTREAM CONVECTIVE SYSTEM AS CLOUD COVER POTENTIAL COULD MAKE OR BREAK THIS CURRENT FORECAST (HENCE THE SLIGHT RISK FOR SWODY2 AT THE MOMENT). WE WILL REFLECT CURRENT THOUGHTS IN THE HWO AND CONTINUE COLLABORATING WITH SPC. THEREAFTER...THE STRONG COLD FRONT WILL SWEEP QUICKLY TO OUR EAST THURSDAY EVENING AND OPEN THE DOOR ON COOLER AND MUCH LESS HUMID CONDITIONS SECONDARY COLD FRONT AS SEEN IN THE NUMERICAL SUITE IS EXPECTED TO SWING SOUTHEAST MID-DAY FRIDAY. WITH THE COLD ADVECTION AND PRESSURE RISES, WINDS WILL BE INCREASING THRU THE DAY. BASED ON MOISTURE PROFILES, WE SHOULD SEE MORE CLOUDINESS TO OUR NORTH WITH MUCH LESS TOWARD THE MICHIGAN STATE LINE. MOS NUMBERS SEEM TO HAVE SETTLED INTO THE 70S FOR MOST OF THE CWA. THEN BIG BUBBLE NO TROUBLE TO START OFF THE HOLIDAY WEEKEND. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...SF UPDATE...SF SHORT TERM...GSS LONG TERM....BGM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1135 AM EDT WED JUN 29 2005 MIZ047-048-053-060>063-068>070-075-076-082-083-300845- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1135 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE...WITH THE MAIN HAZARD BEING WIND GUSTS TO 60 MPH. THE MAJORITY OF STORMS WILL BE NON-SEVERE...CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL. STORM MOTION WILL BE NEARLY STATIONARY. WARM AND HUMID AIR REMAINS OVER SOUTHEAST LOWER MICHIGAN ALONG WITH A STALLED OUT SURFACE TROUGH. THE COMBINATION OF THESE TWO FEATURES ARE EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVERNIGHT...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING... WITH A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MIZ049-054-055-300845- HURON-TUSCOLA-SANILAC- 1135 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN THUMB REGION. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AND WILL MOVE EAST AT 20 MPH. WARM AND HUMID AIR REMAINS OVER SOUTHEAST LOWER MICHIGAN AHEAD OF A COLD FRONT MOVING INTO THE GREAT LAKES REGION. THE COMBINATION OF THESE TWO FEATURES WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING... WITH A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-300845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1135 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT FOR LAKE ERIE AND LAKE ST CLAIR...AND LATE TONIGHT FOR LAKE HURON. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AND WILL MOVE EAST AT 20 MPH. WARM AND HUMID AIR REMAINS OVER SOUTHEAST LOWER MICHIGAN AHEAD OF A COLD FRONT MOVING INTO THE GREAT LAKES REGION. THE COMBINATION OF THESE TWO FEATURES WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING... WITH A CHANCE OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AS A NEW LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Detroit radar (KDTX), 34 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter also estimated a 58 mph thunderstorm wind gust.
Broadcast media reported trees down along 7 mile and Wyoming Roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460110, 5460113, 5460111, 5460112.